MDJunction - People Helping People
 
Ask a Question
03/02/2009 11:16 AM

Tinnitus from Biaxin?

RainStorm
RainStorm  
Posts: 87
Member

Hi,

I am prone to tinnitus. I had it pretty severely last winter, maybe from some abx I took before I had Lyme, but thankfully it went down.

Now it is back, especially at night and after I come in from the cold outside.

I suspect it is from my Biaxin, which I recently started. I am talking to my doc tomorrow (have a phone appt) and might try to switch to something else.

Any experience with tinnitus or what helps?

I found a good web site that said zinc sometimes helps, as well as avoiding aspartame and certain food additives.

Reply
 

03/02/2009 11:33 AM
mem6757

Hey Rain... Oil of Oregano works for me...i can kick the hiss with it Smile takes about 12 15 or so drops/daily Smile

03/02/2009 11:54 AM
Canuck
Canuck  
Posts: 1674
Senior Member

Rain- I am so amazed you stuck it out with biaxin- tinnitus is another one that drug causes, sometimes permanent.. There's alot of info out there

http://hearinglosshelp.com/weblog/?p=41

the Oil of Oregano is supposed to help and I am up to 8 drops of that a day, should increase it I guessSmile


03/02/2009 12:01 PM
RainStorm
RainStorm  
Posts: 87
Member

Yes, I think I want to stop the biaxin.

I realized the craziness was from untreated CNS Bartonella which got better with azithromycin. So I got back on Biaxin since it wasn't causing the craziness.

But it does seem to be causing tinnitus. So I will see if I can switch to something else when I have my phone appt with my doc tomorrow.


03/02/2009 12:04 PM
Canuck
Canuck  
Posts: 1674
Senior Member

Really? That's great (that you figured out what it was) that you're improving with the zithro-good luck.. I live with tinnitus and it has gotten worse but have had it my whole life.. I thought everyone heard ringing in their ears at all times and it was normal.. Silly me. Glad you are doing SO MUCH better!

03/02/2009 12:08 PM
RainStorm
RainStorm  
Posts: 87
Member

I hear that one thing that predisposes people to tinnitus is elevated copper.

http://www.digitalnaturopath.com/cond/C514041.html

I can't tolerate any copper in my multivitamins (it makes me depressed), so I suspect I might be high in copper, which might make me especially prone to ear damage (copper competes with zinc, there's lots of zinc in the ear).


03/02/2009 12:39 PM
mem6757

Rain,I am getting a special Tinnitus mix from Susan's Herbs tomorrow so i will be able to report back on this for ya Smile

03/02/2009 02:37 PM
fluffyluggage
fluffyluggage  
Posts: 4722
VIP Member
I'm an Advocate

Rain,

Remember, too, that tinnitis is a symptom of Lyme, so it's possible that the Biaxin is just bringing it out as part of a Herx. It's a possibility, not necessarily a reaction to the medication... JMO, take it for what you will. That could mean the Biaxin is actually working well for you, if you can tolerate any other side effects, and that the tinnitis might clear up if you stick with it. Not trying to convince you to take something that you feel is bad for you, by any means, but just suggesting that as a possibility...

*hugs*

Jen Smile


03/02/2009 04:52 PM
mem6757

Tinnitus for me is the last thing to go..it wants to hang on and come back and start hissing again..so i beat it back with the Oil of Oregano..but ya know what? even if i never got rid of it i would still be happy..i can hear fine and its painless..actually i would classify it as a minor Lyme issue..its the pain that sucks Smile

Post edited by: buckron, at: 03/02/2009 16:53


03/02/2009 05:11 PM
cmany
cmany  
Posts: 6940
Group Leader
I'm an Advocate

I can recall various stages of my treatment where when I would switch up the meds - the tinnitus would come in swinging - and I was on quite a variety - and at times it would come with just an increase....

So I agree with fluffers - it could be that you are herxing and this is one of the symptoms - so talk with the doc - and weigh it against everything else...

I know it really sux - I would get a loud tone in one ear and high pitched ringing in the other ear - didnt help me much when trying to take notes in school - would drive me insane - and would last anywhere from a day or 2 up to a a few weeks...I hated it...

Christine

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved